Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at May 13, 2021, 7:39 PM MDT for Hill County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2021, 7:39 PM MDT (01:39 UTC)
- Expired
- May 13, 2021, 8:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Great Falls, MT
County Hill County, MT
The radar
The Great Falls radar (KTFX), 151 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
492 WWUS85 KTFX 140139 SPSTFX Special Weather Statement National Weather Service Great Falls MT 739 PM MDT Thu May 13 2021 MTZ011-045-140215- Liberty-Hill- 739 PM MDT Thu May 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LIBERTY AND WEST CENTRAL HILL COUNTIES... At 737 PM MDT, the strong thunderstorm was weakening somewhat, but it has formed a cluster of weaker storms now. This cluster was located 15 miles north of Inverness, or 23 miles northeast of Chester, moving southeast at 25 mph. Brief heavy rain, winds in excess of 30 mph, isolated lightning strikes and pea size hail are possible with this storm. Locations impacted include... Hingham and Rudyard. This includes Highway 2 between mile markers 338 and 348. If outdoors, consider seeking shelter inside a building. These storms may still intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4880 11088 4892 11063 4864 11025 4847 11057 TIME...MOT...LOC 0137Z 322DEG 22KT 4878 11067 $$ SC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at May 13, 5:45 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 13, 5:45 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 545 PM MDT Thu May 13 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... Light rain showers and some isolated thunderstorms associated with a weak weather disturbance continues to move across the region through this evening. Additional weak weather disturbances moving across the area will maintain a small chance for showers at times each day through Saturday, with temperatures remaining close to seasonal averages. Stronger high pressure builds over the region later this weekend into early next week for a period of warmer than average temperatures with mainly dry conditions. && .DISCUSSION... Tonight through Saturday...Clouds and widely scattered showers, along with a few isolated thunderstorms, continue to track through the area through this evening as a weak weather disturbance passes through the region from northwest to southeast. Another weak disturbance in west- northwesterly flow aloft moves from southern BC into AB this evening, which will likely lead to some isolated showers and possibly a weak thunderstorm over northcentral MT late this afternoon and evening. The next upper level trough moving in from the eastern Pacific splits with most of the energy diving south across CA and into the SW US this weekend, though some weaker disturbances are expected to track across the Northern Rockies and Southwest MT Friday and Saturday. This will maintain a chance for isolated to scattered showers and a few thunderstorms mainly during the afternoon/evening periods through Saturday. Temperatures remain near seasonal averages through Friday with some warming occurring on Saturday, as heights rise and upper level ridging begins building in from the NW. Sunday through next Thursday...Upper level ridging strengthens across the NW US and Northern Rockies Sunday and Monday for mainly dry conditions and temperatures warming above seasonal averages. Medium range deterministic and ensemble guidance continues to trend toward stronger and longer duration ridging over the region that now looks to continue through at least Tuesday of next week. This would result in afternoon temperatures near or exceeding 80F for many lower elevation sites Sunday through Tuesday along with minimal chances for precipitation. The ridge looks to shift east by the middle of next week with SW flow increasing across the region Tuesday and Wednesday as the next Pacific trough moves onshore bringing better chances for precipitation and some cooling by mid-late next week. && .AVIATION... 545 PM MDT Thu May 13 2021 (14/00Z TAF period) Weak disturbances embedded within an unsettled northwesterly flow will continue to bring scattered showers and a few thunderstorms to the north-central terminals through 14/06Z, with any lingering activity being mostly confined to KHVR thereafter. Additional shower and thunderstorm activity can be expected Friday afternoon and evening, with the best chances likely being southeast of a KHLN to KGTF line. Mostly VFR conditions expected for this TAF period, but brief and localized periods of MVFR conditons, mountain obscuration, and gusty erratic winds will be possible during periods of convective precipitation. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 40 66 40 72 / 30 10 10 10 CTB 39 65 40 71 / 30 20 0 10 HLN 45 69 44 74 / 0 20 10 20 BZN 40 69 40 70 / 0 20 10 30 WYS 30 65 30 63 / 10 40 20 40 DLN 41 67 40 69 / 0 20 10 20 HVR 42 69 42 73 / 40 10 0 10 LWT 39 63 39 67 / 20 40 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, May 13, 6:57 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Great Falls MT
657 PM MDT Thu May 13 2021
MTZ011-045-140130-
Liberty-Hill-
657 PM MDT Thu May 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LIBERTY AND
NORTHWESTERN HILL COUNTIES...
At 656 PM MDT, a strong thunderstorm was located 27 miles north of
Joplin, or 31 miles north of Chester, moving southeast at 25 mph.
Brief heavy rain, winds in excess of 40 mph, and half inch hail are
possible with this storm.
This storm will remain over mainly rural areas of northeastern
Liberty and northwestern Hill Counties.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4877 11043 4864 11079 4898 11099 4900 11092
4900 11068
TIME...MOT...LOC 0056Z 331DEG 22KT 4896 11082
SCSpecial weather statement, May 13, 7:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 739 PM MDT Thu May 13 2021 MTZ011-045-140215- Liberty-Hill- 739 PM MDT Thu May 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LIBERTY AND WEST CENTRAL HILL COUNTIES... At 737 PM MDT, the strong thunderstorm was weakening somewhat, but it has formed a cluster of weaker storms now. This cluster was located 15 miles north of Inverness, or 23 miles northeast of Chester, moving southeast at 25 mph. Brief heavy rain, winds in excess of 30 mph, isolated lightning strikes and pea size hail are possible with this storm. Locations impacted include... Hingham and Rudyard. This includes Highway 2 between mile markers 338 and 348. If outdoors, consider seeking shelter inside a building. These storms may still intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4880 11088 4892 11063 4864 11025 4847 11057 TIME...MOT...LOC 0137Z 322DEG 22KT 4878 11067 SC
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:57 PM MDT | Special Weather Statement | TFX | Liberty | 33 min |
| May 14, 3:37 PM MDT | Special Weather Statement | TFX | Broadwater | 38 min |
| May 14, 4:15 PM MDT | Special Weather Statement | TFX | Broadwater | 30 min |
| May 14, 5:30 PM MDT | Special Weather Statement | TFX | Meagher | 30 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.